Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ltsbaby1

1 Day 80mg Side Effects

Recommended Posts

I just started Clavaris yesterday. I weigh 123 and am prescribed 40mg twice a day. Within a half hour of my first dose my stomach hurt and I got a headache. I did eat and I thought it just so happened I got the headache. Within a half hour of my second dose the same thing happened but worse. I read up on the dosing and I went to the doctor this morning to tell her I thought she gave me too large a dose. She said that this is the way she doses it and that I could cut down to 40mg once a day but I would probably have to be on the med longer.

I'm not sure what to do. I don't want to take this longer than I have to. Are these side effects normal within the first day? Will my body get use to it? Has anyone else experienced this so soon after starting?

Share this post


Link to post
Share on other sites

Eat with the medication and drink a full glass of water too. Definitely go down to 40mg; it's likely the side effects will be much less at that dose and you may be able to tolerate it well enough for the needed longer course.

80mg a day is what I took, I also weighed 120 then.

Share this post


Link to post
Share on other sites

My derma said that head aches can happen when the dosage is too high for one to tolerate.

I also feel weird being a 150lb male taking 60 mg/day, and people who weigh less than me are taking larger doses.

The prescribing information said the maximum dose is 1mg/kg. I weigh 68 kg, so my 60mg dosage is right on par with that.

I'll reach my cumulative dose in about 6 months....I digress.

Good luck on your course!

Share this post


Link to post
Share on other sites

Thanks for the quick responses to my post. I don't know why my doctor gave me such a large dose. I think that 20mg twice a day would have been better for my size. From what I'm reading, the dose usually increases as time gose on. I'm already over my max for my weight. I hope my doctor knows what she is doing.

I'm also concerned about the long term side effects concidering I am having them right out the gate. I'm not feeling very confident right now. I knew there would be side effects, I just didn't expect them on the first day.

Share this post


Link to post
Share on other sites

accutane is the wonder drug it will clear you.but its heavy duty medication as you know. im 5'7 140 and my derm sated me on 20mg a day because i was scaredof the side effects.i was on it for 7 months the highest does i was on was 60mg.80 is kinda high.talk to him. if your not comfortable maybe he can lower the dose.but you really have to drink tons of water and i do mean tons.take care of yourself go easy on your body dont drink get alot of rest try to eat right.

Edited by Capricorn110

Share this post


Link to post
Share on other sites

You are around 55kg, so in theory the maximum recomended dose for you should be 55mg/day, although I remember reading that in very severe cases that a dose of 2mg/kg can be prescribed, but even then I doubt your case is very severe, and the side effects at the dose you are currently on could be pretty severe. I would say 40mg/day would be a much better dose for you, especially if you are experiencing problems so you should go and talk to your derm asap about it.

Another thing, if you are to be put on a large dose, I would assume the derm would start you on lower doses to insure your health is good and that your body can take the drug (and get used to it...i guess) so really start of with an aggressive treatment like that is a bad idea from imo.

Share this post


Link to post
Share on other sites

Hello Ltsbaby1. That does sound like a very high dosage, but how severe is your acne?

Regardless of severity, your dosage does seem, to me, to be way too high to start on. I think taking 40 mg for at least your first month would be a good idea. By doing that, your body can adjust to taking Accutane in the first place. After that, if your derm is still prescribing 80 mg, I would take 40 mg one day and 80 mg the next day. I haven't tried alternating daily dosage myself, but I've read that several people on this blog have been prescribed to do so. Dosing that way should average out to 60 mg/day, which is still more than the recommended 1 mg/kg required to reach a good cumulative dosage.

I weight slightly less than you do and have experienced clearing in the first month on 30 mg/day. I've since been upped to 50 mg/day (and I weigh about 50 kg).

This is all just my opinion based on my online research! I'm not a doctor or health professional. Good luck!

Share this post


Link to post
Share on other sites

My acne is bad but not as severe as some. I almost always have at least 1 very painful swelled cyst somewhere on my face. I agree that my dose is probably too high. I skipped my second dose tonight. I am going to only take 40mgs a day. I have taken 3 doses so far and my skin is already getting flaky and little white heads are popping up.

I had a headache all day today. I took excedrin and it brought it to a mild annoying headache. I've been drinking lots of water but it doesn't seem to help.

Thanks for everybodys input. I apprieciate it very much. :)

Share this post


Link to post
Share on other sites

you should really make an appointment and speak to your derm about this.tell him your not comfortable with the dosage .like i said before i told my derm i didnt want to start on 20mg because i wanted to give my body a chance to get use to the medication and he didnt have a problem with it.you have to be comfortable with your treatment.how long is your course by the way?

Edited by Capricorn110

Share this post


Link to post
Share on other sites

If possible, reduce your dose to 10mg twice a day. This will lesser the risk of experience side effects.

Share this post


Link to post
Share on other sites
If possible, reduce your dose to 10mg twice a day. This will lesser the risk of experience side effects.

Could lower/delay your results too though that's the thing :[ From what I've heard acne also has a higher chance to come back if you're on a smaller dose, ie: under 40mg. I don't think anyone really knows this for sure but just what i've heard from a few people that were on a low dose. Then again that may be a myth about the acne having a higher chance to come back.

It all depends on what you feel comfortable with taking. If you're not comfortable with how your body is feeling on 40mg / 60mg / whatever per day. Don't hesitate to ask your derm to lower your dose.

Right now I am on 80mg per day.. And I didn't start on a lower dose either.. Started on a straight up 80. I weigh ~150 and my side-effects are light headache at times (barely noticeable, dont even know if its from the accutane), dry lips of course, and sometimes I feel sluggish/tired especially when I wake up, at least more tired when I wake up then I felt before accutane. Also some flaky skin of course around my mouth/jaw area. But these are all side-effects I really have no problem dealing with. If you find you're having a tough time dealing with yours; then its definitely a good idea to lower your dose so you can feel decent throughout the day!

Edited by Jxr

Share this post


Link to post
Share on other sites

Thanks for all of your posts. I have been taking only 40mgs the past couple of days and I am feeling better. I still get a slight headache but excedrin takes care of that.

Do you all think that I would get a better result on the higher dose?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×